Kentucky, 2008Damaging Winds in Kentucky, March 19, 2008
March 19, 2008 · NWS JKL · 21 events in 11 counties and zones
A strong cold front moving across the area during the afternoon of March 19th, combined with strong winds above the surface, caused severe thunderstorms with damaging winds to develop across the area. A line of thunderstorms along the front moved east across the area, with numerous reports of downed trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moving across the area during the afternoon of March 19th, combined with strong winds above the surface, caused severe thunderstorms with damaging winds to develop across the area. A line of thunderstorms along the front moved east across the area, with numerous reports of downed trees. Some minor structural damage was also reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 19, 12:43 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 19, 12:43 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
143 PM EDT WED MAR 19 2008
...GUSTY WINDS OVER EASTERN KENTUCKY TODAY...
.SHORT TERM.../THE REST OF TODAY/
LARGE SHIELD OF RAINFALL HAS FINALLY ENTERED THE AREA AS A QUASI-
STATIONARY FRONTAL BOUNDARY HAS FINALLY STARTED TO WORK ITS WAY
TOWARD EAST KENTUCKY IN THE FORM OF A COLD FRONT. CURRENT SURFACE
ANALYSIS SHOWS THE FRONT DRAPED FROM GLW TO FFT TO ILN AND STARTING
TO PROGRESS EASTWARD. THERE WILL BE MANY ISSUES TO FOCUS ON AS WE
HEAD INTO THE AFTERNOON.
THE FIRST CONCERN WILL DEAL WITH THE WIND ADVISORY. AT THIS TIME
...WILL CONTINUE WITH THE ADVISORY AS LOW LEVEL JET HAS THE POTENTIAL
TO BE MIXED DOWN AT ANY POINT. OVERALL SURFACE WINDS HAVE SUBSIDED
AHEAD OF THE FRONT...BUT AS WE HEAD INTO THE AFTERNOON AND SOME
INSTABILITY WORKS ITS WAY INTO THE AREA...ESPECIALLY IN THE
SOUTHWESTERN CWA...THE POTENTIAL WILL REMAIN FOR GUSTS UP TO 45 MPH.
IT WILL BE IMPORTANT TO KEEP IN MIND THAT POSSIBLY STRONGER WINDS
COULD BE MIXED DOWN W/ ANY THUNDERSTORMS OR STRONG SHOWER.
THE NEXT AREA OF FOCUS WILL DEAL WITH ANY HYDRO CONCERNS. AT THIS TIME
...DO NOT SEE ANY MAJOR FLOODING PROBLEMS AS SYSTEM WILL CONTINUE TO
PROGRESS THROUGH THE EARLY MORNING AND INTO THE AFTERNOON. WILL HAVE
TO CONTINUE TO CLOSELY MONITOR GUIDANCE VALUES...ESPECIALLY IN THE
NORTH. THE FEELING NOW IS THAT THE FRONT MIGHT BE A LITTLE QUICKER TO
MOVE THROUGH THAN ANTICIPATED...WHICH WILL INCREASE CONFIDENCE EVEN
MORE THAT NO MAJOR FLOODING ISSUE WILL ARISE. LATEST HPC GUIDANCE
VALUES AND DISCUSSIONS CONTINUE TO FORECAST A PROGRESSIVE SYSTEM AND
LOWER QPF VALUES FOR THE AREA...INCREASING CONFIDENCE IN CURRENT
THINKING TO HOLD OFF ON ANY FLOOD PRODUCTS.
THE FINAL CONCERN WILL DEAL WITH THE SEVERE THREAT FOR THIS
AFTERNOON. SPC HAS PLACED AN AREA GENERALLY SOUTH OF THE MOUNTAIN
PARKWAY IN A SLIGHT RISK. THE MAIN THREATS WILL BE WIND AND POSSIBLY A
FEW TORNADOES AS LOW LEVEL HODOGRAPHS ARE QUITE LARGE AND CURVED.
FORECAST SOUNDINGS...ESPECIALLY NAM12...SHOW A DESCENT AMOUNT OF
INSTABILITY...AROUND 500 J/KG OF CAPE...THIS AFTERNOON WHICH WILL
ENHANCE ANY POTENTIAL TO MIX LLJ WINDS DOWN TO THE SURFACE. ANY
CLEARING THAT CAN OCCUR AHEAD OF FRONTAL PASSAGE WILL INCREASE
LIKELIHOOD OF SEVERE WINDS. RIGHT NOW...THE SOUTHWESTERN CWA SEEMS TO
HAVE THE GREATEST THREAT AS STRONGEST INSTABILITY ALONG WITH A
FORECAST DRY SLOT TO WORK ITS WAY INTO THE AREA AHEAD OF FROPA IS
CONCERNING. THE ONLY REAL LIMITING FACTOR TO THE WIND POTENTIAL IS
THE EXTREMELY MOIST COLUMN FROM 1000-500 MB.
ALL THIS BEING SAID...HAVE NOT MADE MANY CHANGES TO CURRENT FORECAST
AS THINGS LOOK TO BE ON TRACK AT THE MOMENT. HAVE LOWERED HIGH
TEMPERATURES AS IT LOOKS LIKE MOST AREAS HAVE ALREADY ACHIEVED THEIR
HIGH AND WILL SEE FALLING TEMPERATURES THROUGHOUT THE DAY...
ESPECIALLY IN THE NORTHERN CWA. WILL LEAVE WINDS WHERE THEY ARE AS
THE POTENTIAL EXISTS FOR A MIX DOWN AT ANY TIME. LATEST QPF VALUES
FROM HPC CONTINUE TO SUPPORT CONFIDENCE IN NO MAJOR FLOODING ISSUES.
UPDATED ZFP OUT SHORTLY.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TODAY THROUGH FRIDAY/
COMPLEX AND POTENT STORM SYSTEM FINALLY MAKING IT/S MOVE TOWARDS
EASTERN KENTUCKY TODAY AS UPPER LEVEL LOW MOVES NORTHEAST OUT OF
TEXAS...EVENTUALLY OPENING UP INTO A WAVE. MODELS HAVE OVERALL
SYNOPTIC PATTERN PRETTY MUCH PEGGED. HOWEVER...DIFFERENCES IN
DETAILS ARE SEEN IN THE FIRST 12 HOURS. MOST SIGNIFICANTLY...THE NAM
IS MUCH STRONGER WITH BOUNDARY LAYER WIND FIELDS THAN THE GFS AND
ECMWF...WHICH DROP OFF QUICKLY AFTER 12Z THIS MORNING. HOWEVER...
BASED ON UPSTREAM OBS THE NAM INITIALIZED BETTER AND SEEMS TO BE THE
BEST CHOICE TO FOLLOW THROUGH THE FIRST 12 HOURS.
THAT BEING SAID WILL ISSUE A WIND ADVISORY FOR THE ENTIRE CWA UNTIL
MID AFTERNOON WHEN WIND FIELDS DROP ENOUGH THAT HIGHER WINDS GUSTS
ARE NO LONGER A THREAT...WHICH IS BASICALLY WITH FRONTAL PASSAGE.
I.E. HIGHER WINDS GUST THREAT SHOULD BE LIMITED TO WARM SECTOR OF
THIS SYSTEM...AND WITH ANY STRONGER SHOWERS AND THUNDERSTORMS. THERE
IS ALSO A POTENTIAL FOR DAMAGING WINDS WITH THE STRONGEST SHOWERS AND
THUNDERSTORMS. SPC NOW HAS OUR CWA IN A SLIGHT RISK FOR SEVERE
WEATHER WITH DAMAGING WINDS BEING THE GREATEST THREAT. WITH NAM
ADVERTISING BETTER INSTABILITY...AND WITH THE CONSIDERABLE AMOUNT OF
LOW LEVEL SHEAR ASSOCIATED WITH THIS SYSTEM...AN ISOLATED TORNADO OR
TWO COULD NOT BE RULED OUT.
STILL EXPECT LOCALLY HEAVY RAIN...BUT THREAT FOR FLOODING DOES NOT
APPEAR THAT GREAT AS THE SYSTEM BECOME MORE PROGRESSIVE WITH
TIME...EFFECTIVELY LIMITING OVERALL QPF TOTALS. WILL CONTINUE TO
ADDRESS THIS POTENTIAL IN THE HWO.
.LONG TERM.../THURSDAY THROUGH TUESDAY/
THE MODELS ARE IN PRETTY GOOD AGREEMENT FOR THURSDAY WITH BOTH THE
GFS AND ECMWF SHOWING HIGH PRESSURE TO START BUILDING INTO THE AREA.
THE NEXT SYSTEM OF INTEREST IS A SHORT WAVE MOVING INTO THE AREA FROM
THE NORTHWEST ON FRIDAY NIGHT. THE GFS IS SHOWING A MUCH MORE
AMPLIFIED SOLUTION AND HAS THE SHORT WAVE MOVING ACROSS THE AREA BY
SATURDAY NIGHT. THE ECMWF HAS A WEAKER SHORT WAVE MOVING ACROSS THE
AREA ON SATURDAY NIGHT AND THEN DEVELOPS A STRONGER SHORT WAVE ACROSS
THE CENTRAL US LEAVING A FRONTAL BOUNDARY NEAR THE AREA. A STRONG UPPER
TROUGH THEN FINALLY PASSES ON SUNDAY NIGHT. THESE TWO SOLUTIONS HAVE
A LOT OF IMPLICATIONS BECAUSE THE SECONDARY SHORT WAVE ON THE GFS
WOULD HAVE A MUCH COLDER TRAJECTORY FOR THE AIR MASS. AS
SUCH...CONFIDENCE IS PRETTY LOW FOR PRECIPITATION TYPE AND
TEMPERATURE FOR SATURDAY AND SUNDAY AND WILL HAVE TO WAIT TO SEE SOME
RUN TO RUN CONSISTENCY BEFORE STRONGLY SUPPORTING ONE OF THE
SOLUTIONS. THE FORECAST WAS REALLY A BLEND...LEANING MORE TOWARD THE
GFS...BUT KEEPING THE TEMPS A BIT WARMER DUE TO THE INFLUENCE OF THE
ECMWF SOLUTION. EXPECTING SOME POST FRONTAL SNOW SHOWERS ON SUNDAY
NIGHT WITH LITTLE OR NO ACCUMULATION. THE GFS SOLUTION MIGHT PRODUCE A
SKIFF TO A HALF INCH OF SNOW.
&&
.AVIATION.../18Z TO 18Z/...UPDATED
MOSTLY MVFR CONDITIONS FOR VIS/CIG ACROSS THE TAF SITES THROUGH THE
FIRST HALF OF THE FORECAST PERIOD AS A STRONG STORM SYSTEM MOVES
THROUGH THE AREA. TAF SITES MAY HAVE BRIEF PERIODS OF VFR THIS
AFTERNOON AS DRY SLOT WORKS ITS WAY INTO THE AREA...HOWEVER
PREDOMINANT MVFR WILL BE THE RULE. GUSTY WINDS AND HEAVY RAIN WITH A
FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...EVEN AFTER
FRONTAL PASSAGE FROM 2 TO 4 PM. GUSTY NW WINDS UP TO 30 MPH WILL
FOLLOW IN THE WAKE OF THE FRONT...BEFORE SUBSIDING EARLY ON THURSDAY.
HAVE CONTINUED TO LEAVE THUNDER IN THE TAFS UNTIL THIS EVENING. ONCE
PRECIPITATION STARTS TO WIND DOWN THIS EVENING...EXPECT POST FRONTAL
STRATUS TO HANG IN UNTIL AROUND SUNRISE ON THURSDAY AROUND 2K FEET.
WILL GO WITH ALL VFR CONDITIONS AFTER 8 AM ON THURSDAY.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.
&&
SHORT TERM...GREIF/SCHOETTMER
LONG TERM....JJ
AVIATION...SCHOETTMER
Hazardous weather outlook, Mar 18, 10:20 PM EST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1120 PM EDT TUE MAR 18 2008
KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
200630-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...INEZ
1120 PM EDT TUE MAR 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
WINDS MAY GUST UP TO 35 MPH TONIGHT...MAINLY ON THE RIDGES...AHEAD
OF AN APPROACHING COLD FRONT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT MOVES EAST
ACROSS THE AREA. THERE IS A CHANCE THAT THE MORE INTENSE RAIN SHOWERS
AND ANY THUNDERSTORMS COULD CONTAIN ISOLATED DAMAGING WIND GUSTS.
OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS...WINDS COULD GUST TO 35 MPH
ON WEDNESDAY.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY AS WELL...
ESPECIALLY NORTH OF THE MOUNTAIN PARKWAY...WHERE UP TO TWO INCHES OF
RAIN COULD FALL THROUGH WEDNESDAY EVENING.
SNOW SHOWERS WILL BE POSSIBLE ON FRIDAY NIGHT AND SATURDAY NORTH OF
INTERSTATE 64 AND IN THE HIGHER ELEVATIONS. NO ACCUMULATION IS
EXPECTED. SNOW SHOWERS WILL BE POSSIBLE AGAIN ON SUNDAY NIGHT...WITH
NO SNOW ACCUMULATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...OR HEAVY RAINFALL
IN EXCESS OF ONE INCH...TO THE NATIONAL WEATHER SERVICE IN JACKSON.
KYZ087-088-118-120-200630-
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
1120 PM EDT TUE MAR 18 2008
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
EXPECT WINDS TO GUST UP TO 35 MPH FOR MOST PLACES OVERNIGHT...WHILE
THE RIDGES HAVE THE POTENTIAL FOR WIND GUSTS TO 50 MPH. THIS WILL
TAKE PLACE AHEAD OF AN APPROACHING COLD FRONT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT MOVES EAST
ACROSS THE AREA. THERE IS A CHANCE THAT THE MORE INTENSE RAIN SHOWERS
AND ANY THUNDERSTORMS COULD CONTAIN ISOLATED DAMAGING WIND GUSTS.
OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS...WINDS COULD GUST TO 35 MPH
ON WEDNESDAY.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY AS WELL...
ESPECIALLY NORTH OF THE MOUNTAIN PARKWAY...WHERE UP TO TWO INCHES OF
RAIN COULD FALL THROUGH WEDNESDAY EVENING.
SNOW SHOWERS WILL BE POSSIBLE ON FRIDAY NIGHT AND SATURDAY NORTH OF
INTERSTATE 64 AND IN THE HIGHER ELEVATIONS. NO ACCUMULATION IS
EXPECTED. SNOW SHOWERS WILL BE POSSIBLE AGAIN ON SUNDAY NIGHT...WITH
NO SNOW ACCUMULATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...OR HEAVY RAINFALL
IN EXCESS OF ONE INCH...TO THE NATIONAL WEATHER SERVICE IN JACKSON.
GREIF
In the hours before
Special weather statement, Mar 19, 1:18 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
218 PM EDT WED MAR 19 2008
KYZ044-050>052-059-060-104-106-108-192200-
FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...
WEST LIBERTY...CAMPTON
218 PM EDT WED MAR 19 2008
A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE AREA HAS BROUGHT
LOCALLY HEAVY RAINFALL TO EASTERN KENTUCKY...ESPECIALLY NORTH OF THE
MOUNTAIN PARKWAY. AS A RESULT...LOW WATER CROSSINGS MAY CONTAIN A FEW
INCHES OF WATER AND DITCHES MAY BE RUNNING FULL THROUGH 6 PM THIS
EVENING.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR
INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.
SCHOETTMER/JJ
Thunderstorm Wind, Pulaski
- When
- March 19, 2:32 PM EST to 2:36 PM EST
- Where
- Pulaski County, Somerset
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.100, -84.600
A tree fell on top of a trailer in Somerset. Trees were also blown down and damage done to fences just north of Highway 914 between Slate Branch Road and the east end of Parkers Mill Road.
Thunderstorm Wind, Pulaski
- When
- March 19, 2:52 PM EST to 2:56 PM EST
- Where
- Pulaski County, Somerset
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 37.100, -84.600
Damage occurred at the Somerset Mall including downed trees, broken glass in some of the Mall shops and signs blown over.
Thunderstorm Wind, McCreary
- When
- March 19, 3:07 PM EST to 3:11 PM EST
- Where
- McCreary County, 2 mi NW of Whitley City
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.740, -84.496
A tree fell on a powerline near Wagon Ridge on Highway 92. A tree also fell on a power line in Vanover Ridge near Parkers Lake.
Thunderstorm Wind, McCreary
- When
- March 19, 3:13 PM EST to 3:17 PM EST
- Where
- McCreary County, Stearns
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 36.700, -84.470
Trees were blown down on Highways 1470, 742, and 1045.
Thunderstorm Wind, Perry
- When
- March 19, 3:15 PM EST to 3:19 PM EST
- Where
- Perry County, Browns Fork
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.230, -83.230
One tree was blown down on Route 28 near Buckhorn.
Thunderstorm Wind, Bell
- When
- March 19, 3:20 PM EST to 3:24 PM EST
- Where
- Bell County, Pineville
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.770, -83.680
A tree and a utility pole were blown down on a roadway near Pineville. The utility pole fell at Four Mile and the tree fell in Jenson. A tree also fell onto a roadway near Fonde.
Thunderstorm Wind, Jackson
- When
- March 19, 3:30 PM EST to 3:34 PM EST
- Where
- Jackson County, 4 mi NNE of Sand Spgs
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.574, -83.972
Two trees were blown down.
Thunderstorm Wind, Estill
- When
- March 19, 3:30 PM EST to 3:34 PM EST
- Where
- Estill County, 2 mi W of Alumbaugh
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 37.600, -83.966
Several trees were blown down by thunderstorm wind gusts.
Thunderstorm Wind, Lee
- When
- March 19, 3:35 PM EST to 3:39 PM EST
- Where
- Lee County, Ida May
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.520, -83.770
An estimated wind gust of 60 to 65 mph occurred at Ida May.
Thunderstorm Wind, Lee
- When
- March 19, 3:42 PM EST to 3:46 PM EST
- Where
- Lee County, 4 mi ENE of Beattyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.602, -83.653
A tree fell on a utility pole on Route 2016. Another tree fell on Route 2017 near Saint Helens.
Thunderstorm Wind, Breathitt
- When
- March 19, 3:50 PM EST to 3:54 PM EST
- Where
- Breathitt County, War Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.600, -83.480
Thunderstorm Wind, Clay
- When
- March 19, 3:51 PM EST to 3:55 PM EST
- Where
- Clay County, 7 mi NW of Manchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.222, -83.840
A tree was blown down on KY Highway 638.
Thunderstorm Wind, Clay
- When
- March 19, 3:51 PM EST to 3:55 PM EST
- Where
- Clay County, 6 mi N of Manchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.237, -83.750
A tree was blown down on Highway 11.
Thunderstorm Wind, Breathitt
- When
- March 19, 4:05 PM EST to 4:09 PM EST
- Where
- Breathitt County, Jackson
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.550, -83.380
Shingles were blown off a building by thunderstorm wind gusts.
Thunderstorm Wind, Johnson
- When
- March 19, 4:29 PM EST to 4:33 PM EST
- Where
- Johnson County, 8 mi NW of Paintsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Department of Highways
- Coordinates
- 37.902, -82.904
A small barn was blown onto Stone Coal Road. Several trees were also blown down on Routes 1596 and 172.
Thunderstorm Wind, Johnson
- When
- March 19, 4:40 PM EST to 4:44 PM EST
- Where
- Johnson County, Paintsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 37.820, -82.800
Numerous trees and power lines were blown down countywide.
Thunderstorm Wind, Perry
- When
- March 19, 4:43 PM EST to 4:47 PM EST
- Where
- Perry County, Hazard
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.250, -83.200
A tree was blown down on Route 476 near Rowdy.
Thunderstorm Wind, Perry
- When
- March 19, 4:47 PM EST to 4:51 PM EST
- Where
- Perry County, Jeff
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.200, -83.130
Two trees were blown down on Route 7.
Thunderstorm Wind, Martin
- When
- March 19, 4:50 PM EST to 4:54 PM EST
- Where
- Martin County, Inez
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.870, -82.530
A couple of trees fell on roadways on old Route 3 at the one mile marker and on Route 40 near Ooten.
Thunderstorm Wind, Martin
- When
- March 19, 5:01 PM EST to 5:05 PM EST
- Where
- Martin County, Tomahawk
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 37.870, -82.600
Three trees were blown down on Route 40 near Tomahawk. Another tree was blown down on Route 3 near Inez.
Thunderstorm Wind, Bell
- When
- March 19, 5:01 PM EST to 5:05 PM EST
- Where
- Bell County, 4 mi ESE of Pineville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 36.748, -83.613
A tree was blown down on Highway 2017 near Pineville. A second tree was blown down on Highway 987 near Miracle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, March 19 to 21, 20081 death · $55,000 · 8 events
- Coastal Flood and High Surf in Puerto Rico, March 19 to 20, 2008$3.3 million · 8 events
- Tornado and Damaging Wind in Louisiana, March 19, 2008$205,000 · EF1 · 2 events
- Tornado and Damaging Winds in West Virginia, March 19, 2008$196,000 · EF0 · 7 events
- Flooding in Ohio, March 19 to 20, 2008$85,000 · 11 events
- Wildfire in Florida, March 19, 2008$100,000 · 2 events
- Flood in West Virginia, March 19, 2008$75,000 · 1 event
- Flash Flood and Damaging Winds in Tennessee, March 19, 2008$55,000 · 53 kt wind · 6 events
- Flood in Illinois, March 19 to 23, 2008$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, March 19, 20081.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, March 19, 2008$20,000 · 70 kt wind · 7 events
- Flooding in Illinois, March 19 to 31, 2008$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86048, 86049, 86050, 86043, 86044, 86045, 86046, 86047, 86051, 86052, 86053, 86054, 86055, 86056, 86057, 86058, 86059, 86060, 86061, 86062, 86063.